Alert archive / Idaho / Flash Flood Warnings in 2013
Flash Flood Warning 25, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Sep 3, 2013, 4:19 PM MDT for Cassia County, Power County, Idaho. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2013, 4:19 PM MDT (22:19 UTC)
- Expired
- Sep 3, 2013, 8:15 PM MDT
- In force
- 4 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cassia County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 62 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
637
WGUS55 KPIH 032219
FFWPIH
IDC031-077-040215-
/O.NEW.KPIH.FF.W.0025.130903T2219Z-130904T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
419 PM MDT TUE SEP 3 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO...
CENTRAL POWER COUNTY IN SOUTHEAST IDAHO...
* UNTIL 815 PM MDT
* AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. STREAMS IN
THE HEGLAR CANYON AND OFF THE SUBLETT RANGE SOUTHWEST OF ROCKLAND
MAY BE AFFECTED.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
RURAL CENTRAL POWER COUNTY...
RURAL NORTHEASTERN CASSIA COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
&&
LAT...LON 4259 11318 4265 11318 4279 11290 4267 11276
4248 11284 4247 11318
$$2 follow-up statements
832
WGUS75 KPIH 032304
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
504 PM MDT TUE SEP 3 2013
IDC031-077-040215-
/O.CON.KPIH.FF.W.0025.000000T0000Z-130904T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWER ID-CASSIA ID-
504 PM MDT TUE SEP 3 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR
NORTHEASTERN CASSIA AND CENTRAL POWER COUNTIES...
AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH HEAVY RAIN REDEVELOPING OVER THE WARNED
AREA. STREAMS IN THE HEGLAR CANYON AREA AND ALONG THE SUBLETT RANGE
ON THE SOUTHWEST SIDE OF ROCKLAND REMAIN AT RISK TO FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEELEY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4259 11318 4265 11318 4279 11290 4267 11276
4248 11284 4247 11318
$$
RS769
WGUS75 KPIH 040209
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
809 PM MDT TUE SEP 3 2013
IDC031-077-040217-
/O.EXP.KPIH.FF.W.0025.000000T0000Z-130904T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWER ID-CASSIA ID-
809 PM MDT TUE SEP 3 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 PM MDT FOR NORTHEASTERN
CASSIA AND CENTRAL POWER COUNTIES...
UNTIL 9 PM MDT A FEW LIGHT RAIN SHOWERS WILL MOVE UP FROM THE SOUTH.
THE HEAVIER RAIN HAS ENDED. PONDING OF WATER ON ROAD WAYS IS STILL
POSSIBLE AND MOTORISTS SHOULD USE CAUTION.
LAT...LON 4259 11318 4265 11318 4279 11290 4267 11276
4248 11284 4247 11318
$$
RSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 1:07 PM MDT, 3 hours 12 minutes earlier.
Area forecast discussion, Sep 3, 1:07 PM MDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 107 PM MDT TUE SEP 3 2013 .DISCUSSION...THE DEEP UPPER LOW OFF THE PAC NW COAST NEAR 130W CONTINUES TO DRIVE THE SOUTHERLY TRANSPORT OF SUBTROPICAL MOISTURE INTO ID...WITH LITTLE CHANGE THRUOUGH THURSDAY. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS AFTERNOON OVER THE WESTERN HALF OF THE FCST AREA AND GRADUALLY SPREAT EASTWARD BY THIS EVENING. PRECIP AMOUNTS WILL BE AMPLE AGAIN...ESPECIALLY OVER THE CENTRAL MTNS AND SOUTHERN HIGHLANDS...AS PW VALUES ARE STILL RUNNING ABOVE 1 INCH. ACTIVITY WILL DIMINISH LATE TONIGHT... BUT REDEVELOP ON WED. BY THU...THE UPPER LOW MOVES INTO WESTERN OR. THIS WILL BEGIN TO PUSH THE SUBTROPICAL MOISTURE TO THE NORTH AND EAST...AND BY FRIDAY MOST OF THE ACTIVITY WILL BE EAST AND NORTH OF THE FCST AREA. ONLY EXPECTING A FEW MTN TSTMS ON FRI AND SAT AS THE UPPER LOW MOVES TO THE ID PANHANDLE. SUNDAY AND BEYOND LOOKS DRY AS THE UPPER LOW MOVES AWAY AND BROAD UPPER RIDGING TAKES OVER. HEDGES && .AVIATION...MONSOON MOISTURE WILL CONTINUE OVER EASTERN IDAHO. MVFR/IFR CONDITIONS ARE POSSIBLE DURING PERIODS OF HEAVIER RAINFALL AND THUNDERSTORM ACTIVITY. ALL SITES HAVE -SHRA VCTS THROUGH THIS EVENING ALTHOUGH KSUN WILL LIKELY SEE THE MOST WIDESPREAD ACTIVITY. VCSH/VCTS IS EXPECTED TO BE CARRIED INTO TOMORROW AT THE VERY LEAST IN THE FORECAST...WITH KSUN AGAIN LIKELY TO SEE MORE WIDESPREAD ACTIVITY. A FEW STORMS MAY ALSO PRODUCE WINDS OVER 35KTS. KEYES && .FIRE WEATHER...A VERY MOIST AIRMASS REMAINS OVER EASTERN IDAHO THROUGH AT LEAST THURSDAY. THIS MEANS SHOWERS AND THUNDERSTORMS WILL CONTINUE WITH HEAVY RAINFALL UNTIL FRIDAY IT APPEARS AT THIS POINT. THE MODELS ARE PUSHING THE LOW INLAND AND ACROSS THE NORTHERN STATES INTO THE WEEKEND. A FRONT WILL MOVE INTO WESTERN AREAS ON FRIDAY AND EVENTUALLY SHIFT EASTWARD BY SATURDAY. AHEAD OF THE FRONT...SHOWERS AND STORMS WILL CONTINUE WITH A DRY/COOL AIRMASS COMING IN BEHIND IT. RIGHT NOW... EVERYONE EXCEPT FOR THE MOUNTAINS ALONG THE WYOMING BORDER SHOULD DRY OUT OVER THE WEEKEND. WINDS WILL BE STRONGEST ON FRIDAY AND SATURDAY...BUT WE ARE NOT LOOKING AT CRITICAL CONDITIONS AS THE HUMIDITY WILL STILL BE UP BEHIND THE FRONT. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING IDZ018-022-031-032. &&
Hazardous weather outlook, Sep 3, 4:54 AM MDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 454 AM MDT TUE SEP 3 2013 IDZ017>025-031-032-041100- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 454 AM MDT TUE SEP 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS POSSIBLE TODAY OVER THE SOUTHERN HIGHLANDS AND CENTRAL MOUNTAINS PROMPTING A FLASH FLOOD WATCH PARTICULARLY OVER BURN SCARS. NUMEROUS RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE OVER THE SOUTHERN HIGHLANDS AND THE CENTRAL MOUNTAINS THIS MORNING AND CONTINUE OFF AND ON THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL RAINFALL IS EXPECTED WEDNESDAY THROUGH FRIDAY. ANOTHER FLASH FLOOD WATCH MAY BE NEEDED PARTICULARLY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Sep 3, 3:46 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
346 PM MDT TUE SEP 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HEAVY RAIN POCATELLO 42.88N 112.47W
09/03/2013 E3.00 INCH BANNOCK ID PUBLIC
REPORTS OF WATER POOLING IN FRED MEYER PARKING LOT UP TO
3 INCHES.
&&
PANGELThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 6:21 PM MDT | Special Weather Statement | PIH | Cassia | 54 min |
| Sep 2, 6:45 PM MDT | Flash Flood Warning | PIH | Cassia | 3 hr |
| Sep 2, 7:09 PM MDT | Special Weather Statement | PIH | Cassia | 66 min |
| Sep 2, 7:25 PM MDT | Flash Flood Warning | PIH | Cassia | 3 hr |
| Sep 2, 8:17 PM MDT | Special Weather Statement | PIH | Oneida | 58 min |
| Sep 2, 8:37 PM MDT | Special Weather Statement | PIH | Cassia | 53 min |
| Sep 2, 9:34 PM MDT | Flash Flood Warning | PIH | Cassia | 56 min |
| Sep 2, 10:15 PM MDT | Special Weather Statement | PIH | Blaine, Lincoln | 60 min |
| Sep 2, 10:27 PM MDT | Flash Flood Warning | PIH | Blaine | 3 hr |
| Sep 3, 1:56 PM MDT | Flash Flood Warning | PIH | Blaine, Custer | 4 hr |
| Sep 3, 2:01 PM MDT | Flash Flood Warning | PIH | Cassia | 5 hr |
| Sep 3, 3:55 PM MDT | Areal Flood Advisory | PIH | Bannock, Power | 3 hr |
| Sep 3, 4:26 PM MDT | Flash Flood Warning | PIH | Bannock, Power | 4 hr |
| Sep 3, 4:51 PM MDT | Flash Flood Warning | PIH | Bannock, Bingham, Caribou | 4 hr |
| Sep 3, 5:33 PM MDT | Special Weather Statement | PIH | Bonneville | 72 min |
| Sep 3, 5:50 PM MDT | Special Weather Statement | PIH | Caribou | 55 min |
| Sep 3, 5:57 PM MDT | Special Weather Statement | PIH | Bingham | 48 min |
Nearby
Flash Flood Warnings in Idaho, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.